When I'm feeling low or angry I tend to take a whole lot of ibeprofen. Like 2000 milligrams. I just fall asleep really quickly, but sometimes I feel like I'm floating before I fall asleep. Is that so wrong? Could I die? I haven't yet, so maybe not. Does everyone else do this? Am I the only one? I just need some feedback!
Posts: 620 | From: Columbia, MD, USA | Registered: Sep 2000
| IP: Logged |
Maybe you are having out of body experience or maybe u are using too much medicine anyways that's my 2 cent. Don't take too much ibeprofen or any medicine is bad especialy 2000 mg stop it. I hope maybe miz.scarlet will reply (something realy useful).
Don't think that I am a freak but maybe if you think you are having an out of body exp. go to www.coasttocoast.com
I would like to point out that if you think that you are having an "out-of-body experience" after taking 2000mg of ibuprofen, you are probably closer to experiencing a "near-death experience" - that is, if you believe in either.
Point here being that it is NOT a good idea to take more than the recommended dosage of ANY medication, for ANY reason, unless expressly directed and under the supervision of a physician.
And my bottle of ibuprofen tells me it's not a good idea, either, to take more than 800mg/24hrs.
THIS IS VERY DANGEROUS, in other words!
If you are feeling very tired and cannot sleep, or very 'down' for weeks at a time, you may have clinical depression. These are two very common symptoms. So are sleeping all the time, and sudden loss or gain of weight. But neither I nor anyone else at Scarleteen can diagnose you.
Please find a medical professional you can deal with these issues with!
Short answer: it's very possible that you could die. It's very possible that you could cause yourself severe liver damage. If by 'wrong,' you mean 'dangerous,' then YES, it's dangerous.
What you are doing is technically *drug abuse*. The label on the bottle says not to exceed a certain dosage (1000 mg at most -- and that's an extra strength adult dosage). Moreover, you are using the ibuprofen for purposes other than what the drug was approved for (anti-inflammatory and pain-reliever). The sensations you feel (lightheadedness, dissociation) are your body's way of telling you that you are having a bad reaction with the ibuprofen. Moreover still, ibuprofen is rough on the digestive system. Too much can ulcerate your stomach and do serious damage to your liver.
If you feel low, do something more constructive than pop a bunch of pills. Write something. Get your feelings out. Take a nap -- preferably chemical free.
btw, i know people who have done the same thing as you -- take Advils like candy when they feel bummed out. it's more harm than good. I think it's the result of having such a pill-dependent culture ("just a dram and you won't give a damn!" -- huxley's brave new world).
Anyway, hang in there. I'm sorry if I sounded terribly harsh in there, but I'm a stickler for proper use of medication.
------------------ if you get the molasses, i'll set up the trampoline.
Posts: 12677 | From: Los Angeles, CA ... somewhere off the 10 | Registered: Jul 2000
| IP: Logged |
Watch it with that ibuprofen, chica. Taking that much of *any* drug is going to damage your liver and your kidneys. Go talk to a doctor. You're poisoning yourself, and that's not healthy or okay.
Taking pills to have an out of body experience.......The only thing I felt from the ones I took a long while back was I felt I was floating,or flying.I saw funny things my poster of The lady Of Shalott opened and closed her eyes, turned her head and looked at me.I was also ecstatically happy,and I couldn't sleep for two days.I took ibeprophen(?) but all it did was give me a stomach ache and a headache.I don't ever recommend taking pills of any kind.....I can't even take tylenol or Midol for pain anymore.Even looking at pills makes me sick now.
------------------ Without love in a dream it will never come true
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.